Compact Hausdorff Transversally Holomorphic Foliations

  • D. Sundararaman
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 950)


This is a revised version of part of the lectures given by the author at Trieste Seminar on Complex Analysis and its Applications. The last part of this paper gives a report on the results obtained by Girbau-Haefliger-Sundararaman subsequent to the Seminar. The author would like to thank Professor A. Haefliger for his suggestions. The remaining part of the lectures of the author has appeared in [58]. The author thanks Centro de Investigación del I.P.N., México City, for hospitality during the writing of the paper.


Complex Manifold Springer Lecture Note Finite Subgroup Compact Complex Manifold Holomorphic Foliation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Baum, P., Bott, R.: Singularities of holomorphic foliations, J. Diff. Geom. 7(1972), 279–342.MathSciNetzbMATHGoogle Scholar
  2. [2]
    Bedford, E., Kalka, M.: Foliations and complex Monge-Ampere equations. Comm.Pure. Appl.Math. (1980) 510–342.Google Scholar
  3. [3]
    Bott, R.: Lectures on characteristic classes and foliations Springer Lecture Notes 279 (1972), 1–80.MathSciNetGoogle Scholar
  4. [4]
    Brieskorn, E.: Rationale Singularitaten Komplexer Flachen, Invent. Math. 4 (1967-68) 336–358.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    Cartan, H.: Quotient d’ un espace analytique par un groupe d’automorphisms, Algebraic Geometry and Topology (Lefchetz Volume), Princeton University Press (1957) 90–102.Google Scholar
  6. [6]
    Cathelineau, J.L.: Deformations equivariantes d-espaces analytiques complexes compacts, Ann. Scient.Ec. Norm. Sup., 11 (1978) 391–406.MathSciNetzbMATHGoogle Scholar
  7. [7]
    Duchamp, T., Kalka, M.: Deformation theory for holomorphic foliations, J.Diff.Geom. 14(1979) 317–337.MathSciNetzbMATHGoogle Scholar
  8. [8]
    Douady, A.: Le probleme des modules locaux pour les espaces C-analytiques compacts, Ann.Sci. Ecole Norm.Sup. IV 4 (1974) 567–602.Google Scholar
  9. [9]
    Edwards, R., Millet, K., Sullivan. D.: Foliations with all leaves compact, Topology 16 (1977) 13–32.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    Epstein, D.B.A.: Periodic flows on three manifolds Ann. of Math. 95 (1972) 68–82.CrossRefGoogle Scholar
  11. [11]
    Epstein, D.B.A.: Foliations with all leaves compact. Ann. Inst Fourier, 26 (1976), 265–282.zbMATHCrossRefGoogle Scholar
  12. [12]
    Epstein, D.B.A., Rosenberg, H.:Stability of compact foliations Springer Lecture Notes 597 (1978)Google Scholar
  13. [13]
    Epstein, D.B.A., Vogt, E.: A counter example to the periodic orhit conjecture in codimension 3, Ann. of Math 108 (1978), 539–552.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    Forster O., Knorr, K.: Konstruction Verseller Familien Kompakter Komplexer Raume. Springer Lecture Notes 705 (1979)Google Scholar
  15. [15]
    Gerard, R.: Geometric theory of differential equations in the complex domain, Complex analysis and its applications, Vol. II, I.A.E.A. Vienna (1976) 47–72.Google Scholar
  16. [16]
    Gerard, R.: Feuilletages de Painleve, Bull.Soc.Mat., France 100 (1972) 47–72.MathSciNetzbMATHGoogle Scholar
  17. [17]
    Gerard, R., Jouanolou, J.P.: Etude de l’existence de feuilles compactes pour certain feuilletages analytiques complexes, C.R. Acad. de Paris 277 (1973).Google Scholar
  18. [18]
    Gómez-Mont, X.: Transversal holomorphic structures in manifolds, Ph.D. Thesis, Princeton University, 1978.Google Scholar
  19. [19]
    Grauert, H.: Der satz von Kuranishi fuer kompakte komplexe Raume Invent.Math. 25 (1974), 107–142.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    Haefliger, A.: Structures feuilletees et cohomologic a valuer dans un faisceau de grupods, Comment. Math. Hevl. 32(1958), 249–329.MathSciNetGoogle Scholar
  21. [21]
    Haefliger, A.: Varietes feuilletes, Ann. Ecole Norm. Sup. Pisa, 16(1962) 367–397.Google Scholar
  22. [22]
    Haefliger, A.: Homotopy and Integrability, Springer Lecture Notes 197 (1971) 128–141.Google Scholar
  23. [23]
    Haefliger, A.: Feuilletages sur les varietés ouvertes Topology 9 (1979) 183–194MathSciNetCrossRefGoogle Scholar
  24. [24]
    Hamilton, R.: Deformation theory of foliations, Cornell Univ. Preprint.Google Scholar
  25. [25]
    Heitseh, J.: A cohomology for foliated manifolds, Comment. Math. Helv. 50 (1975) 197–218.MathSciNetCrossRefGoogle Scholar
  26. [26]
    Hardrop, D.: All compact three dimensional manifolds admit total foliations, Memoirs A.M.S. 233 (1980)Google Scholar
  27. [27]
    Hirsch, M.W.: Stability of compact leaves of foliations Dynamical systems, edited by M.M. Peixoto, Academic Press (1973) 135–153.Google Scholar
  28. [28]
    Holmann, H.: Holomorphic Blatterungen Komplexer Raume, Comment. Math. Hev. 47 (1972), 185–204.MathSciNetzbMATHCrossRefGoogle Scholar
  29. [29]
    Holmann, H.: Anaytische periodische stromungen auf Kompakten Raumen, Comment. Math. Hev. 52 (1977), 251–257.MathSciNetzbMATHCrossRefGoogle Scholar
  30. [30]
    Holmann, H.: On the stability of holomorphic foliations with all leaves compact, Springer Lecture Notes 683 (1977) 47–248Google Scholar
  31. [31]
    Holmann, H.: On the stability of ho1omorphic foliations, Springer Lecture Notes 798 (1979) 192–202MathSciNetGoogle Scholar
  32. [32]
    Jouanolou, J.P.: Equations de Pfaff Algebriques, Springer Lecture Notes 708 (1979).Google Scholar
  33. [33]
    Jouanolou, J.P.: Fellilles compactes des feuilletages algebriques, Math. Ann. 241 (1979), 69–72.MathSciNetzbMATHCrossRefGoogle Scholar
  34. [34]
    Kodaira, K., Spencer, D.C.: On deformations of complex analytic structures, I,II Ann. of Math. 67(1958) 328–466, III ibid 71 (1960) 43–76.MathSciNetzbMATHCrossRefGoogle Scholar
  35. [34a]
    Kodaira, K., Spencer, D.C.: On deformations of complex analytic structures, I,II Ann. of Math. 67(1958) 328–466, III ibid 71 (1960) 43–76.MathSciNetzbMATHCrossRefGoogle Scholar
  36. [35]
    Kodaira, K., Morrow, S.: Complex manifolds, Holt Reinhardt, 1971.Google Scholar
  37. [36]
    Kodaira, K., Spencer, D.C.: Multifoliate structures, Ann. of Math. 74 (1961), 52–100.MathSciNetzbMATHCrossRefGoogle Scholar
  38. [37]
    Kuranishi, M.: New Proof for the existence of locally complete families of complex structures, Proceedings of the Conference on complex Analysis, Minneapolis (1965) 142–154.Google Scholar
  39. [38]
    Kuranishi, M.: Deformations of Complex Structures, University of Montreal Press, Montreal, 1970.Google Scholar
  40. [39]
    Langevin, R., Rosenberg, H.: On stability of compact leaves and fibrations, Topology 16 (1977) 107–111.MathSciNetzbMATHCrossRefGoogle Scholar
  41. [40]
    Lawson, B.: Quantitive theory of foliations, Regional Conference Series No. 27 A.M.S. (1977).Google Scholar
  42. [41]
    Millet, K.C.: Compact foliations, Springer-Verlag Lecture Notes 484 (1975) 277–287.Google Scholar
  43. [42]
    Morrow, J., Kodaira, K.: Complex manifolds, Holt, Reinhart & Winston, Inc. 1971.Google Scholar
  44. [43]
    Muller, Th.: Beispiel linear periodischen instabilen holomorphen stromung; L’Enseinm. Mathématique, 25 (1979) 309–312.Google Scholar
  45. [44]
    Mumford, D.: Geometric Invariant Theory, Springer, Berlín-Heidelberg-New York (1965).zbMATHCrossRefGoogle Scholar
  46. [45]
    Narasimhan, M.S.: Deformations of complex manifolds and vector Bundles, These proceedings.Google Scholar
  47. [46]
    Novikov, S.P.: Topology of foliations, Trans. Moscow Math. 14, A.M.S. Translations (1967) 268–304.Google Scholar
  48. [47]
    Pasternack, J.: Foliations and compact Lie group actions, Comment. Math. Helv. 46 (1971), 467–477.MathSciNetzbMATHCrossRefGoogle Scholar
  49. [48]
    Pinkham, H.C.: Deformations of quotient surface singularities, Proc. Symp. Pure.Maths. Vol. XXX A.M.S.(1977) 65–71.MathSciNetCrossRefGoogle Scholar
  50. [49]
    Plante, J.: Compact leaves in foliations of codimension one, Georgia Topology Conference.Google Scholar
  51. [50]
    Prill, D.: Local classifications of quotients of complex manifolds by discrete groups. Duke Math. 34 (1967) 375–386.MathSciNetzbMATHCrossRefGoogle Scholar
  52. [51]
    Reeb, G.: Sur certaines proprietes topo1ogiques de varietes feuilletes, Actual Sci. Ind. 1183, Hermann, Paris (1952).Google Scholar
  53. [52]
    Satake, I.: On a generalization of the notion of a manifold, Proc. Math. Acad.Sci., USA 42 (1956) 359–363.MathSciNetzbMATHCrossRefGoogle Scholar
  54. [53]
    Schweitzer, P.A.: Counter examples to Seifert conjecture and opening closed leaves of foliations, Ann. of Math., 100 (1976).Google Scholar
  55. [54]
    Schlessinger, M.: Rigidity of quotient singularities, Invent. Math. 14 (1971) 17–26.MathSciNetzbMATHCrossRefGoogle Scholar
  56. [55]
    Stoll, W.: The characterisation of strictly parabolic manifolds. Ann. Scuola. Norm. Sup. Pisa, VII (1980) 87–154.MathSciNetGoogle Scholar
  57. [56]
    Sullivan, D.: A counter example to the periodic orbit conjecture, Publ. Math., I.H.E.S. 46 (1976).Google Scholar
  58. [57]
    Sullivan, D.: A new flow, Bull. A.M.S., 82 (1976) 331–332.zbMATHCrossRefGoogle Scholar
  59. [58]
    Sundararaman, D.: Moduli, deformations and classifications of compact complex manifolds, Pitman Publishing Ltd., London, (1980).Google Scholar
  60. [59]
    Suzuki, M.: Sur les integrales premieres de certains feuiletages analitiques complexes, Seminare Norguet, 1975–76 Springer Lecture Notes 670 (1978) 53–79.Google Scholar
  61. [60]
    Thurston, W.: A generalization of the Reeb stability theorem, Topology (1974)Google Scholar
  62. [61]
    Thurston, W.: Lectures on 3-manifolds, Princeton University Preprint.Google Scholar
  63. [62]
    Thurston, W.: Foliations of 3-manifolds which are circle bundles, Ph.D. Thesis, U.C.L.A., California Berkeley, 1972.Google Scholar
  64. [63]
    Vogt, E.: Foliations in codimension two with all leaves compact, Manuscripta Math. 18 (1976) 187–212.MathSciNetzbMATHCrossRefGoogle Scholar
  65. [64]
    Vogt, E.: The first cohomology group of leaves and local stability of compact foliations, Manuscripta Math. 37 (1982) 229–267.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1982

Authors and Affiliations

  • D. Sundararaman
    • 1
  1. 1.University of HyderabadHyderabadIndia

Personalised recommendations